MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Catalog Number M003XT2750810
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the subject microcatheter was returned with the flow diverter stent device.The microcatheter shaft was severely damaged and stretched 151cm from the proximal end.The microcatheter shaft was torn and fractured with the coils pulled.The microcatheter broken/fractured tip and microcatheter coils were wrapped around the flow diverter stent delivery wire (sdw).The microcatheter hub was found to be intact.It was not possible to remove the sdw from the subject microcatheter due to the microcatheter damage.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed during analysis as the device problem is unknown/unclear.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no indication of a user related issue.The anatomy was reported to be moderately tortuous.The flow diverter was recaptured back into the microcatheter.There was no resistance between the delivery catheter and the pusher.There was no resistance encountered during navigation of the flow diverter device to the target lesion.There was no resistance during advancement of the stent delivery system through the patient¿s anatomy and there was no resistance encountered during the implant (stent) deployment.There was high % stenosis proximal to the stent likely contributing to the inability to deploy the stent.After removal, the physician attempted to deploy the stent on the table (outside the body).Product analysis found the subject microcatheter was returned with the flow diverter stent device.The microcatheter shaft was severely damaged and stretched 151cm from the proximal end.The microcatheter shaft was torn and fractured with the coils pulled and the microcatheter broken/fractured tip and microcatheter coils were wrapped around the flow diverter sdw.It was not possible to remove the sdw from the microcatheter due to the microcatheter damage.It should be noted the operator was able to withdraw the stent and re-locate it again therefore the microcatheter was functioning as intended up to this point.However, the damage to the mid to distal section of the microcatheter shaft indicates the device encountered a significant force during use which may have been due to the high % stenosis or the patient¿s moderately tortuous anatomy.An assignable cause of undeterminable was assigned for the reported event ¿device problem unknown/unclear¿ as the device problem is unknown/unclear.An assignable cause of procedural factors will be assigned to the analyzed events: ¿catheter shaft broken/fractured during use¿, ¿catheter shaft damaged¿, ¿catheter shaft stretched¿, 'catheter jammed¿ and ¿catheter tip broken/fractured during use¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
The subject catheter was returned for analysis and the device investigation revealed that the catheter shaft was broken/fractured during use and catheter tip was broken/fractured during use.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
EXCELSIOR XT-27 STD STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19942873
Report Number3008881809-2024-00361
Device Sequence Number7414153
Product Code DQY
UDI-Device Identifier04546540698131
UDI-Public04546540698131
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberM003XT2750810
Device Lot Number24457055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2024
Initial Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SURPASS EVOLVE STENT (STRYKER)
Patient SexUnknown
Patient RaceAsian